Hail, Fremont
- When
- May 27, 2:07 PM MST
- Where
- Fremont County, Hudson
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.900, -108.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 27, 1:15 PM MST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT SUN MAY 27 2001 THUNDERSTORMS CONCENTRATED OVER EAST SLOPES OF DIVIDE AND OVER BIG HORN MTNS EARLY THIS AFTERNOON. WITH UPPER LEVEL WINDS DOWN TO 10 TO 15 KNOTS...STORMS HAVING TOUGH TIME MOVING OFF MOUNTAINS. ONE EXCEPTION SO FAR HAS BEEN RATHER STRONG STORM THAT MOVED ACROSS SOUTHERN FREMONT COUNTY. CONVECTION ALSO MAINLY NORTHEAST OF SHORTWAVE AXIS ROTATING THROUGH UPPER RIDGE...CUTTING NW-SE ACROSS STATE. THIS AXIS PROGGED TO SLOWLY ROTATE EASTWARD THIS EVENING TO A COD-CPR LINE AT 00Z AND EAST OF CWFA AFTER 06Z. THUS...HIGHEST POPS IN ORDER FOR NORTH CENTRAL ZONES WITH LESS TO THE SW. WEAK SHORTWAVE BEHIND SOME CONVECTION NEAR UT/NV/ID BORDER WILL ROTATE INTO SE IDAHO THIS EVENING...SO WILL KEEP SCT EVENING POPS IN WESTERN ZONES. PRETTY MUCH A REPLAY FOR MONDAY WITH LOW LEVEL CONVERGENCE AND INSTABILITY MAXED ALONG THE DIVIDE WITH UPPER DISTURBANCE MOVING INTO WEST AROUND 18Z TO GET THINGS FIRING OFF...MOVING INTO CENTRAL ZONES LATE AFTERNOON AND EVENING. MODELS DIFFER ON APPROACHING TROUGH FROM THE WEST WITH AVIATION SLOWER AND FURTHER SOUTH THAN ETA WITH SOUTHERN STREAM LOW AND MORE AMPLIFIED...LESS NEGATIVE TILT TO NORTHERN STREAM TROUGH. OVERALL TREND (IF THERE HAS BEEN ONE) HAS BEEN TO WEAKEN NORTHERN STREAM AND ASSOCIATED FRONTAL PASSAGE TUESDAY AND WEDNESDAY. MAIN TROUGH OF SOMEWHAT PHASED NORTHERN AND SOUTHERN STREAMS TO BE EAST OF CWFA TUESDAY WITH SOME LINGERING MOISTURE AND INSTABILITY EAST OF DIVIDE WHERE LOW SCATTERED POPS JUSTIFIED. ANY FRONTAL BOUNDARY LIKELY TO HANG ACROSS THE NORTH DURING DAY TUESDAY WHICH MAY BE A FOCUS MECHANISM FOR STORMS. DRY AND POPLESS IN SOUTHWEST ZONES TUESDAY. IN EXTENDED...WILL TONE DOWN GUIDANCE COOLING WEDNESDAY AND THURSDAY AS 12Z AVN RUN WAS 4C WARMER AT H7 THAN LAST NIGHTS MRF. UPPER RIDGE TO SHIFT OVER WYOMING FRIDAY AND EAST INTO PLAI/NS NEXT WEEKEND. SOME MOISTURE IN SW FLOW INTO NW ZONES FRI-SUN FOR MENTION OF SLIGHT CHANCE. REST OF CWFA TO SEE DRY AND WARM WEATHER WITH SOME 90S IN BASINS DAYS 5-7. AEM .RIW...NONE
WYZ001>013-019-026-027-271930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1158 AM MDT SUN MAY 27 2001 AT 1150 AM...DOPPLER RADAR AND LIGHTNING DETECTION SYSTEM INDICATED ISOLATED THUNDERSTORMS OVER NORTHWEST AND NORTH CENTRAL WYOMING. STORMS WERE LOCATED OVER NORTHWEST FREMONT COUNTY...BETWEEN DUBOIS AND CROWHEART. ALSO...A FEW STORMS WERE OVER THE BIG HORN MOUNTAINS. STORMS WILL BECOME MORE NUMEROUS DURING THE EARLY AFTERNOON HOURS. THE STORMS WILL PRODUCE HEAVY RAIN...WIND GUSTS TO 35 MPH AND CLOUD TO GROUND LIGHTNING STRIKES. PEOPLE OUTDOORS IN THE NORTHWEST MOUNTAINS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO SEEK SHELTER. R WCJIN-WYNW-WYNE MC
WYZ001>015-019-026-027-272130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 136 PM MDT SUN MAY 27 2001 ...THUNDERSTORMS CONTINUE OVER NORTHERN AND CENTRAL WYOMING... AT 124 PM...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS MAINLY OVER PARK...HOT SPRINGS...FREMONT AND SOUTHERN NATRONA COUNTIES. A STRONG STORM WITH VERY HEAVY RAIN AND SMALL HAIL WAS OVER SOUTHERN FREMONT COUNTY...SOUTH OF US HIGHWAY 287. THIS STORM WILL MOVE SLOWLY SOUTHEAST AND REMAIN OVER OPEN COUNTRY THROUGH 230 PM. OTHER STORMS WILL MOVE EAST ACROSS EASTERN PARK AND HOT SPRINGS COUNTIES AND INTO THE WESTERN BIG HORN BASIN BY 230 PM. ALSO...A FEW STORMS WILL OCCUR ACROSS NORTHWEST WYOMING. THE STORMS WILL PRODUCE HEAVY RAIN...WIND GUSTS TO 35 MPH AND CLOUD TO GROUND LIGHTNING STRIKES. PEOPLE OUTDOORS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO SEEK SHELTER. WCJIN-WYNW-WYNE MC
WYZ003>005-008>014-019-023-026-027-272130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT SUN MAY 27 2001 ...THUNDERSTORMS CONTINUE OVER CENTRAL WYOMING... AT 232 PM...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS MAINLY OVER EASTERN PARK...HOT SPRINGS...FREMONT AND NORTHEAST SWEETWATER COUNTIES. A STRONG STORM WITH VERY HEAVY RAIN AND SMALL HAIL WAS OVER NORTHEAST SWEETWATER COUNTY. THIS STORM WILL MOVE SLOWLY SOUTHEAST AND BE LOCATED SOUTH OF BAIROIL BY 330 PM. OTHER STORMS WILL MOVE INTO THE BIG HORN BASIN AND A FEW STORMS WILL BE OVER THE WIND RIVER BASIN BY 330 PM. ALSO...ISOLATED STORMS WILL REMAIN OVER THE WIND RIVER AND BIG HORN MOUNTAINS. THE STORMS WILL PRODUCE HEAVY RAIN...WIND GUSTS TO 35 MPH AND CLOUD TO GROUND LIGHTNING STRIKES. PEOPLE OUTDOORS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO SEEK SHELTER. WCJIN-WYSW-WYNW-WYNE MC
The Riverton/Lander radar (KRIW), 20 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244946, 5244945.